MAUDE Adverse Event Report: LUMENIS LTD. ULTRAPULSE TOTAL FX; CO2 SURGICAL DEVICE

LUMENIS LTD. ULTRAPULSE TOTAL FX; CO2 SURGICAL DEVICE
Model Number ULTRAPULSE TOTAL FX
Medical Device Problem Code Device Handling Problem (3265)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
On 4-feb-2019 (b)(4) was received by lumenis cru.The ce resolution was to send a comm.Cable as a replacement.The shipment was done on the same day.On 12-feb-2019 the current complaint was opened as an adverse event due to the same complaint description as (b)(4): laser not recognizing scanner.The ce talked with the facility and has decided to send a replacement scanner.Product investigation was submitted in order to understand the scanner recognition issues.According to ultrapulse user manual 0637-129-01, revision h: "before replacing any scanning accessory at the endjoint of the articulated arm (deepfx, encore cpg, etc.), the scanner software module needs to be paused in order to prevent possible damage to the system.Pause the scanner software module by pressing the (pause) button on the options screen.Disconnect the communication cable from the scanning accessory and disconnect the accessory from the articulated arm.Connect the desired scanning accessory to the articulated arm, and connect the communication cable to the accessory.To restart the scanner software module after you have connected the new scanning accessory to the endjoint, press the (restart) button on the options screen." when the user is not following these instruction, error 235 is displayed.Based on the above it can be concluded that incorrect use of the scanner is the cause of the reported error and recognition issue.It can be concluded that no injury occurred in this event.Lumenis is reporting this adverse event in abundance of caution because the procedure was canceled and the patient was awakened from general anesthesia.
 
Event or Problem Description
User facility reported that the planned procedure with the subject device could not be performed due to error 235.The patient was under general anesthesia and should be awakened.

Brand Name
ULTRAPULSE TOTAL FX
Common Device Name
CO2 SURGICAL DEVICE
Manufacturer (Section D)
LUMENIS LTD.
6 hakidma street
po box 240
yokneam, 20692 ,
IS  20692,
MDR Report Key8418698
Report Number3004135191-2019-00034
Device Sequence Number1516225
Product Code GEX
UDI-Device Identifier07290109140490
UDI-Public7290109140490
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K151331
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model NumberULTRAPULSE TOTAL FX
Device Catalogue NumberGA-0000530
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/12/2019
Initial Report FDA Received Date03/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;